Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 104, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 11, 2018, 4:28 PM CDT for Greene County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2018, 4:28 PM CDT (21:28 UTC)
- Expired
- Jun 11, 2018, 5:15 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Greene County, IL
The radar
The St Louis radar (KLSX), 72 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:55 PM CDT | TSTM WND DMG | Carrollton, IL | LARGE TREE LIMBS BROUGHT DOWN POWERLINES ON TWO ROADS IN CARROLLTON. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
109
WUUS53 KLSX 112128
SVRLSX
ILC061-112215-
/O.NEW.KLSX.SV.W.0104.180611T2128Z-180611T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
428 PM CDT MON JUN 11 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Central Greene County in southwestern Illinois...
* Until 515 PM CDT.
* At 428 PM CDT, a severe thunderstorm was located near Carrollton,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
White Hall, Carrollton, Greenfield, Old Kane, Kane, Kampsville,
Wrights, Eldred, Hillview, Rockbridge, Belltown, Berdan, Haypress,
Walkersville and Woody.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a potentially deadly storm. Seek shelter in an interior room
on the lowest floor of a well-built structure. Abandon vehicles in
search of a more substantial permanent structure. Stay away from
windows.
&&
LAT...LON 3936 9015 3926 9015 3926 9020 3922 9021
3922 9031 3917 9031 3917 9037 3930 9061
3935 9062 3948 9053
TIME...MOT...LOC 2128Z 298DEG 17KT 3936 9050
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
Tilly2 follow-up statements
933
WWUS53 KLSX 112151
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
451 PM CDT MON JUN 11 2018
ILC061-112215-
/O.CON.KLSX.SV.W.0104.000000T0000Z-180611T2215Z/
Greene IL-
451 PM CDT MON JUN 11 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL GREENE COUNTY...
At 450 PM CDT, a severe thunderstorm was located just
northwest of Carrollton, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
White Hall, Carrollton, Greenfield, Old Kane, Kane, Wrights,
Hillview, Rockbridge, Belltown, Berdan, Haypress, Walkersville and
Woody.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a potentially deadly storm. Seek shelter in an interior room
on the lowest floor of a well-built structure. Abandon vehicles in
search of a more substantial permanent structure. Stay away from
windows.
&&
LAT...LON 3936 9015 3926 9015 3926 9020 3922 9021
3922 9031 3917 9031 3917 9037 3931 9058
3936 9059 3948 9053
TIME...MOT...LOC 2150Z 299DEG 12KT 3932 9042
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
Tilly687
WWUS53 KLSX 112214
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
514 PM CDT MON JUN 11 2018
ILC061-112224-
/O.EXP.KLSX.SV.W.0104.000000T0000Z-180611T2215Z/
Greene IL-
514 PM CDT MON JUN 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GREENE COUNTY WILL
EXPIRE AT 515 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.
LAT...LON 3936 9015 3926 9015 3926 9020 3922 9021
3922 9031 3917 9031 3917 9037 3931 9058
3936 9059 3948 9053
TIME...MOT...LOC 2214Z 298DEG 17KT 3927 9030
$$
TillyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:52 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 11, 3:52 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 352 PM CDT Mon Jun 11 2018 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 249 PM CDT Mon Jun 11 2018 Concerns through the Tuesday afternoon will pertain to the thunderstorms potential this afternoon, then again during the day Tuesday. Current analysis depicts a nearly stationary boundary stretching from near the IA/MO border eastward through IL/IN region. This originated a bit further south early this morning, before meandering northward this afternoon. This is likely to become the focus for initial convection early this afternoon and into the evening, where moisture convergence is maximized and instability gradients reside. Expecting a narrow corridor more focused development. Given precipitable water values in excess of 1.5 inches through the region, along with relatively weak flow, locally heavy rain with localized ponding is a concern. However, confidence is low that similar areas affected by yesterday's training rainfall will be impacted again today. Best potential remains a bit further north into central IL, where highest rainfall totals were received. Therefore, held off on any watch products at this time and will keep an eye on this evening's development. Further south of the this boundary, sct/isolated convection is possible and will be more diurnally driven. Expect activity to be shorter lived and wane after sunset. Good instability with MUCAPEs around 3k J/kg or better may give rise to a strong storm with any severe potential being isolated. Well-organized convection is expected to remain well west of the forecast area through western MO, originating along a cold front in the central plains. There is the potential for an MCS to materialize and dive almost due south. The northern extent of the line may reach central Missouri late tonight, but given better support to the west, expecting this to weaken as it spreads out to the east. The cold front pushes into the bi-state area during the day Tuesday. Pending convection may impact tomorrow's thunderstorms with any residual cloud cover. Front should be positioned through eastern Missouri by early afternoon with better potential for development east of the Mississippi River Tuesday afternoon. Maples .LONG TERM... (Tuesday Night through Next Monday) Issued at 249 PM CDT Mon Jun 11 2018 Tuesday's frontal boundary will continue to slowly slip south and east through Wednesday. Scattered showers and thunderstorms are possible along and ahead of the front. As is common for this time of year, forward progression of the front could slow or stall. Expect southern sections of Missouri and Illinois to have a better potential from afternoon storms before the boundary clears the area. Surface high pressure builds in through the middle of the week and will effectively limit rain potential. An upper ridge is still well-advertised to develop from the mid to late week period. This is likely to keep the main storm track outside the area. Main story late this week into the weekend will be the building heat with temperatures that may climb well into the 90s. Maples && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1243 PM CDT Mon Jun 11 2018 Visible satellite imagery provides a decent overview of a series of remnant outflow boundaries from this morning's decayed thunderstorm activity. The most expansive of these boundaries has made it south of KSTL and extends from southeast Missouri through southern Illinois. Along and north of this boundary, diurnal cu is beginning to develop and will likely remain sct/bkn in nature. The main focus will be a nearly stationary surface boundary that continues to be draped across the region. This stretches from Northwest Missouri through southern Indiana and will be the primary line where scattered thunderstorms develop this afternoon and evening. Expect VFR much of time in most areas. Any direct impact from thunderstorms will need to be accounted for through amendments. Another front to the west will try to push east into central Missouri overnight. Expected much of the activity involved with this to dive southward through western and central Missouri, while the northern end of the line weakens quite rapidly through Tuesday morning. SPECIFICS FOR KSTL: Main concern will be the potential for scattered thunderstorms this afternoon. It will likely be hit-or-miss with any direct impact accounted for through later amendments. Otherwise, VFR conditions are expected much of the time with relatively light winds. Another round of thunderstorms are expected to develop Tuesday with greater potential east of KSTL. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 11, 4:20 PM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 420 PM CDT Mon Jun 11 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 420 PM CDT Mon Jun 11 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight There is a chance for thunderstorms. Isolated strong to severe storms are possible. The primary threats are large hail and damaging wind gusts along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The chance for thunderstorms will continue for parts of the forecast area until Friday. Isolated strong to severe storms are possible Tuesday and Tuesday evening across southeast Missouri and southwest Illinois. The primary threats are large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. TES
In the hours before
Special weather statement, Jun 11, 3:45 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service St Louis MO
345 PM CDT MON JUN 11 2018
ILZ058-097-098-112130-
Calhoun IL-Greene IL-Pike IL-
345 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CALHOUN...
NORTHWESTERN GREENE COUNTIES IN SOUTHWESTERN ILLINOIS AND
SOUTHEASTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS UNTIL 430 PM
CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Alsey, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
White Hall, Carrollton, Roodhouse, Bedford, Patterson, Montezuma,
Milton, Hillview, Pearl, Belltown, Berdan, Haypress, Barrow,
Walkersville and Beecreek.
LAT...LON 3958 9059 3954 9057 3952 9058 3952 9028
3928 9035 3939 9073 3959 9068
TIME...MOT...LOC 2045Z 282DEG 11KT 3947 9061
KanofskyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:22 PM CDT | Flash Flood Warning | LSX | Montgomery | 6 hr |
| Jun 10, 7:37 PM CDT | Special Weather Statement | LSX | Calhoun | 38 min |
| Jun 11, 3:45 PM CDT | Special Weather Statement | LSX | Greene | 45 min |
| Jun 11, 4:03 PM CDT | Tornado Warning | LSX | Calhoun, Greene, Pike | 27 min |
| Jun 11, 6:21 PM CDT | Special Weather Statement | LSX | Madison | 24 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.